Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 89, NWS Milwaukee, WI

September 7, 2001Washington County, Wisconsin

NWS Milwaukee, WI issued this severe thunderstorm warning at Sep 7, 2001, 8:41 PM CDT for Washington County, Wisconsin. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Sep 7, 2001, 8:41 PM CDT (01:41 UTC)
Expired
Sep 7, 2001, 9:30 PM CDT
In force
49 min
Issued by
NWS Milwaukee, WI
Area
Whole counties

County Washington County, WI

The radar

The Milwaukee radar (KMKX), 52 km from the middle of the area, began a volume at 01:41 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Sep 7, 6:15 PM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 00:00Z, 1.7 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 00:00Z on 2001-09-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1318 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 00:00Z on 2001-09-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 81 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1318 J/kg
Mixed-layer CIN
-14 J/kg
Mixed-layer LCL
769 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
81 m²/s²
0-3 km storm-relative helicity
158 m²/s²
Significant tornado parameter
0.3
Supercell composite
1.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

795 
WUUS53 KMKX 080141
SVRMKE
WIC131-080230-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
841 PM CDT FRI SEP 7 2001

THE NATIONAL WEATHER SERVICE IN SULLIVAN HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WASHINGTON COUNTY IN SOUTHEAST WISCONSIN

* UNTIL 930 PM CDT

* AT 841 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS FROM 10 MILES NORTH OF HARTFORD TO 7
  MILES SOUTH OF HARTFORD...OR FROM 5 MILES SOUTHEAST OF MAYVILLE TO
  7 MILES SOUTH OF HARTFORD...MOVING EAST AT 20 MPH.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  SLINGER AT 855 PM CDT.
  KEWASKUM AT 910 PM CDT.
  GERMANTOWN AT 915 PM CDT.
  NEWBURG AT 925 PM CDT.

IF YOU ARE IN THE PATH OF THIS STORM...YOU SHOULD PREPARE FOR
DAMAGING WINDS IN EXCESS OF 60 MPH...LARGE HAIL...AND DEADLY
LIGHTNING. SEEK SHELTER IMMEDIATELY

DAMAGING WINDS IN EXCESS OF 60 MPH ARE EXPECTED FROM THESE STORMS.
SEEK SHELTER IN A STURDY STRUCTURE.

ZAJDEL

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Milwaukee, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 7, 2:30 PM CDT, 6 hours 11 minutes earlier.

Area forecast discussion, Sep 7, 2:30 PM CDT, 6 hours 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
230 PM CDT FRI SEP 7 2001

FCST FOCUS IS STILL ON TIMING OF RN EVENTS WITHIN A VERY COMPLICATED
WX PATTERN.

IN THE SHORT TERM...SHRTWV LIFTING UP THRU MN AND IA CONTS TO SPRD
SHWRS AND STORMS ACRS CWA. WL CONFORM ZN WORDING TO CNVTV
COVERAGE AT ISSUANCE TIME...POPS MAY NOT BE NEEDED.

THERE IS A SGFNT DIFFERENCE IN MODEL SOLUTIONS FOR OVERALL PICTURE
AFTER THAT. RGL DOES NOT BRING CDFNT THRU CWA NRLY AS FAST AS OTRS...
THIS WUD HAVE A PROFOUND EFFECT ON TMPS AND CNVTV TRENDS.

WE PREFER ETA/AVN HANDLING OF SITUATION...BASICALLY RELATING
EVENTS TO MOVMT OF STG VORT CNTR NOW IN BASE OF WRN UPR TROF. STLT
LOOPS SHW THIS FEATURE WELL...NOW SPINNING EWD THRU CO.

ABV MODELS LIFT THE VORT OUT INTO UPR MIDWEST TMRW...ACCOMPANIED BY
COMMA CLD BEST DEPICTED BY AVN. SO WL GO WITH HI POPS DURG THE DAY.
THIS IN TURN PULLS SFC LO THRU CWA AND SWINGS CDFNT THRU SHORTLY
THEREAFTER.

THIS WUD TAKE MOST OF THE PRCP OUT OF CWA BY SAT EVE. SO WE MAY NOT
MENTION RN CHC SAT NGT INTO SUNDAY...THEN PICK IT UP AGN AFT THAT AS
NXT WV LIFTS OUT OF UPR TROF.

WL FLW MAV GUID NUMBERS...WHICH DEPICT ABV SCENARIO MUCH BETTER.

.MKX...NONE.

NJ

In the hours before

Special weather statement, Sep 7, 3:10 PM CDT, 5 hours 31 minutes before
WIZ046-047-051-052-056>060-062>072-072045-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
310 PM CDT FRI SEP 7 2001

...SEVERE THUNDERSTORM WATCH CANCELLED...

THE SEVERE THUNDERSTORM WATCH WHICH HAD BEEN IN EFFECT HAS BEEN
CANCELLED FOR SOUTHERN WISCONSIN. THE THREAT OF SEVERE WEATHER HAS
ENDED.
Local storm report, Sep 7, 7:16 PM CDT, 1 hour 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
716 PM CDT FRI SEP 07 2001

TIME(CDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0655 PM    DODGEVILLE                WI   WIND DAMAGE
09/07/01   IOWA                           TREE DOWN IN  THE CITY

0655 PM    REWEY                     WI   WIND DAMAGE
09/07/01   IOWA                           TREE DOWN IN THE CITY

0658 PM    BENTON                    WI   WIND DAMAGE
09/07/01   LAFAYETTE                      TREE DOWN

0658 PM    SHULLSBURG                WI   WIND DAMAGE
09/07/01   LAFAYETTE                      TREE DOWN IN THE TOWN

0710 PM    MONROE                    WI   60 MPH TSTM GUST
09/07/01   GREEN                          REPORTED BY PUBLIC.

0710 PM    MONROE                    WI   WIND DAMAGE
09/07/01   GREEN                          TREE DOWN IN THE CITY
                                          OF MONROE
Local storm report, Sep 7, 7:41 PM CDT, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
741 PM CDT FRI SEP 07 2001

TIME(CDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0655 PM    DODGEVILLE                WI   WIND DAMAGE
09/07/01   IOWA                           TWO TREES DOWNED.
                                          REPORTED BY LAW
                                          ENFORCEMENT OFFICIAL.

0658 PM    BENTON                    WI   WIND DAMAGE
09/07/01   LAFAYETTE                      TREE DOWNED. REPORTED
                                          BY STORM SPOTTER.

0710 PM    MONROE                    WI   60 MPH TSTM GUST
09/07/01   GREEN                          TREE DOWNED. REPORTED
                                          BY STORM SPOTTER.

0720 PM    PORTAGE                   WI   60 MPH TSTM GUST
09/07/01   COLUMBIA                       REPORTED BY LAW
                                          ENFORCEMENT OFFICIAL.
Local storm report, Sep 7, 8:41 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
841 PM CDT FRI SEP 07 2001

TIME(CDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0759 PM    GREEN LAKE                WI   50 MPH TSTM GUST
09/07/01   GREEN LAKE                     REPORTED BY STORM
                                          SPOTTER.

0759 PM    BERLIN                    WI   46 MPH TSTM GUST
09/07/01   GREEN LAKE                     REPORTED BY STORM
                                          SPOTTER.

0805 PM    5 S CAMBRIA               WI   WIND DAMAGE
09/07/01   COLUMBIA                       TREES DOWNED. REPORTED
                                          BY STORM SPOTTER.

0805 PM    2 N LODI                  WI   WIND DAMAGE
09/07/01   COLUMBIA                       TREES DOWNED. REPORTED
                                          BY STORM SPOTTER.

0805 PM    PORTAGE                   WI   WIND DAMAGE
09/07/01   COLUMBIA                       TREES DOWNED.
REPORTED
                                          BY STORM SPOTTER.

The office that day

Everything else NWS Milwaukee, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 7, 7:16 PM CDTSevere Thunderstorm WarningMKXGreen Lake, Marquette44 min
Sep 7, 7:41 PM CDTSevere Thunderstorm WarningMKXJefferson, Walworth79 min
Sep 7, 7:41 PM CDTSevere Thunderstorm WarningMKXDodge, Fond du Lac79 min
Sep 7, 8:02 PM CDTSevere Thunderstorm WarningMKXGreen Lake13 min
Sep 7, 8:21 PM CDTSevere Thunderstorm WarningMKXWaukesha39 min

Nearby

Severe Thunderstorm Warnings in Wisconsin, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.